Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 12, 2016Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2016, 8:02 PM EDT for Clayton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 8:02 PM EDT (00:02 UTC)
Expired
Jul 12, 2016, 8:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS82 KFFC 130002
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT TUE JUL 12 2016
 
GAZ044-045-054-055-130045-
DEKALB GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
802 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...SOUTH
FULTON...CLAYTON AND NORTHEASTERN FAYETTE COUNTIES UNTIL 845 PM
EDT...

AT 800 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
RIVERDALE TO NEAR FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...FAYETTEVILLE...JONESBORO...EAST POINT...UNION CITY...
FOREST PARK...RIVERDALE...COLLEGE PARK...MORROW...HAPEVILLE...LAKE
CITY...ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...CONLEY...
FORT GILLEM...REX...LAKE SPIVEY...ELLENWOOD AND IRONDALE.

LAT...LON 3353 8454 3364 8449 3367 8438 3366 8435
      3368 8435 3370 8426 3365 8425 3365 8428
      3364 8428 3363 8426 3361 8426 3359 8424
      3358 8426 3355 8427 3355 8429 3350 8428
      3343 8456
TIME...MOT...LOC 0000Z 238DEG 11KT 3356 8443 3349 8450 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:32 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 12, 7:32 PM EDT, 30 minutes before
Area Forecast Discussion...Update
National Weather Service Peachtree City GA
732 PM EDT TUE JUL 12 2016

.Evening Update...
Scattered showers and thunderstorms continue to spread across the
southwest and west central zones this evening... and should continue
to spread into the Atlanta area by 8-9 pm this evening. A few could
be strong with wind gusts to 45 mph... but no expecting severe at
this time. This convection should gradually dissipate by 10 pm with
loss of daytime heating. Have tweaked pops up where convection is
ongoing and expected to spread before dissipating. Otherwise...
rest of forecast looks on track at this time. /39

.Previous Discussions.../Issued at 355 PM EDT TUE JUL 12 2016/

SHORT TERM /Tonight through Wednesday Night/...
Air mass today a bit drier with PW values less than 2 inches and
any dynamics seem hard to find. However cape values between 1500
and 2500 and afternoon heating could produce a few strong storms
this afternoon and evening. Also...the cluster of storms over the
northern Gulf seems to be moving slowly north. All that to say
that at least 20 percent is needed for the evening...diminishing
by 06z. No big changes for Wednesday and Wednesday night...mainly
diurnal. Max temperatures will be continued hot. Heat index values
do not quite reach advisory criteria tomorrow. Most of east
central peaks at 100 to 103...with only a few pixels of 105 in
southeast Toombs county. However...this will require watching.

Update...have increased the pops this afternoon and evening for
west central based on radar.

41

LONG TERM /Thursday through Tuesday/...
Current forecast on track...no changes planned. Previous long term
discussion follows...

17

LONG TERM /Wednesday Night through Monday/...
/Issued at 354 AM EDT TUE JUL 12 2016/
Moist southwest flow will persist through the extended periods.
Although there are discrepancies in location and timing, GFS/ECMWF
show a series of ripples moving through the flow as mid-upper
level troughing remains over the southeast/lower Mississippi
Valley. Will continue good chance of mainly diurnally driven
thunderstorms through the extended period. Temperatures will stay
hot through the period, with highs in the mid to upper 90s.

Atwell

&&

.AVIATION...
00Z Update...
Latest radar shows isolated to scattered convection just west and
southwest of Atlanta TAF sites and moving northwest... warranting a
tempo 00-02z tsra for ATL at this time. The convection should
dissipate by 03z this evening if not sooner. Otherwise... expect
persistence to continue with sct afternoon mid level cu... west to
southwest winds 8kts or less and prob30 tsra between 21-24z on Wed.

//ATL Confidence...00Z Update...
Confidence high on all elements

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  97  74  96 /  20  20  20  30
Atlanta         74  93  75  93 /  20  20  20  30
Blairsville     66  89  67  88 /  20  20  20  30
Cartersville    70  93  72  93 /  20  20  20  30
Columbus        74  97  75  95 /  40  20  20  30
Gainesville     73  94  74  92 /  20  20  20  30
Macon           73  98  74  96 /  20  20  20  30
Rome            70  94  71  94 /  20  20  20  30
Peachtree City  70  93  71  93 /  20  20  20  30
Vidalia         75  99  75  96 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41/39
LONG TERM....17
AVIATION...39
Hazardous weather outlook, Jul 12, 4:54 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT TUE JUL 12 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 PM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS REMAIN POSSIBLE
THROUGH THE MID TO LATE EVENING HOURS.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
PARTS OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING. A FEW STORMS
COULD BECOME STRONG TO SEVERE... WITH FREQUENT LIGHTNING AND
POTENTIALLY DAMAGING WINDS BEING THE MAIN STORM THREATS.

ALTHOUGH A STRONG STORM COULD DEVELOP ANYWHERE THIS EVENING... IT
APPEARS THE GREATEST STRONG TO SEVERE STORM THREAT WILL BE MAINLY
ALONG AND SOUTH OF INTERSTATE 20 WEST OF ATLANTA... AND WEST OF
INTERSTATE 75 SOUTH OF ATLANTA. THE ISOLATED STRONG TO SEVERE STORM
THREAT WILL GREATLY DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS
BEING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 12, 6:34 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT TUE JUL 12 2016

GAZ052-053-066-067-122315-
HEARD GA-TROUP GA-COWETA GA-MERIWETHER GA-
634 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HEARD...NORTHEASTERN
TROUP...COWETA AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 715 PM
EDT...

AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM CORINTH
TO NEAR HOGANSVILLE TO NORTHEAST OF LAGRANGE...MOVING NORTHEAST AT
20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...
MORELAND...SHARPSBURG...TURIN...LONE OAK...CORINTH...EAST NEWNAN...
HARRISONVILLE...THOMAS CROSSROADS...MADRAS...SAINT MARKS AND LOUISE.

LAT...LON 3326 8501 3330 8497 3340 8489 3347 8476
      3346 8467 3342 8463 3333 8460 3322 8462
      3303 8499 3314 8503
TIME...MOT...LOC 2233Z 232DEG 18KT 3325 8493 3319 8496 3311 8496
Special weather statement, Jul 12, 6:38 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT TUE JUL 12 2016

GAZ066>069-079-122330-
TALBOT GA-UPSON GA-TROUP GA-PIKE GA-MERIWETHER GA-
638 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALBOT...NORTHWESTERN
UPSON...SOUTHERN TROUP...SOUTHWESTERN PIKE AND SOUTHERN MERIWETHER
COUNTIES UNTIL 730 PM EDT...

AT 637 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
MANCHESTER TO NEAR WEST POINT...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...GREENVILLE...MANCHESTER...PINE MOUNTAIN...WOODBURY...WARM
SPRINGS...MOLENA...SUNSET VILLAGE...BAUGHS CROSSROADS...CREST...
HARRIS CITY...LIFSEY SPRINGS...ATWATER...CANNONVILLE...IMLAC...
RALEIGH...DURAND...BIG SPRINGS...SUNNYSIDE AND MOUNTVILLE.

LAT...LON 3310 8513 3305 8434 3283 8442 3285 8473
      3287 8475 3287 8489 3289 8519 3291 8519
TIME...MOT...LOC 2237Z 226DEG 16KT 3288 8454 3293 8511
Special weather statement, Jul 12, 6:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE JUL 12 2016

GAZ108-109-122330-
DODGE GA-WILCOX GA-
648 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE AND WILCOX
COUNTIES UNTIL 730 PM EDT...

AT 647 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ROCHELLE TO NORTHEAST OF ASHBURN...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ABBEVILLE...ROCHELLE...PITTS...UNION...ANTIOCH CHURCH...CEDAR
CREEK...POPE CITY...OWENSBORO AND BROWNING.

LAT...LON 3185 8354 3206 8354 3211 8336 3210 8335
      3211 8334 3210 8334 3213 8331 3219 8319
      3185 8327
TIME...MOT...LOC 2247Z 222DEG 7KT 3200 8343 3179 8350
Special weather statement, Jul 12, 7:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT TUE JUL 12 2016

GAZ056-068>070-122330-
UPSON GA-SPALDING GA-PIKE GA-LAMAR GA-
703 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...SOUTHERN
SPALDING...EASTERN PIKE AND WESTERN LAMAR COUNTIES UNTIL 730 PM
EDT...

AT 702 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ZEBULON TO NEAR LINCOLN PARK...MOVING NORTH AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...THOMASTON...BARNESVILLE...ZEBULON...MILNER...YATESVILLE...
WILLIAMSON...ORCHARD HILL...MEANSVILLE...ALDORA...THE ROCK...LINCOLN
PARK...LIFSEY SPRINGS...ATWATER...LOGTOWN...HANNAHS MILL...REDBONE
CROSSROADS AND PIEDMONT.

LAT...LON 3276 8430 3276 8434 3277 8435 3318 8440
      3322 8419 3281 8413 3275 8429
TIME...MOT...LOC 2302Z 201DEG 15KT 3306 8437 3282 8432
Special weather statement, Jul 12, 7:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT TUE JUL 12 2016

GAZ056-068>071-081-130015-
UPSON GA-SPALDING GA-CRAWFORD GA-PIKE GA-LAMAR GA-MONROE GA-
730 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...SOUTHERN
SPALDING...NORTHWESTERN CRAWFORD...EASTERN PIKE...LAMAR AND
SOUTHWESTERN MONROE COUNTIES UNTIL 815 PM EDT...

AT 729 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ZEBULON TO CULLODEN TO WEST OF ROBERTA...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...THOMASTON...BARNESVILLE...ZEBULON...MILNER...YATESVILLE...
WILLIAMSON...ORCHARD HILL...MEANSVILLE...CULLODEN...ALDORA...THE
ROCK...LIFSEY SPRINGS...SALEM...MUSELLA...LOGTOWN...JOHNSTONVILLE...
GOGGINS...REDBONE CROSSROADS AND REDBONE.

LAT...LON 3269 8414 3268 8415 3280 8424 3308 8444
      3329 8434 3301 8396 3281 8389 3267 8413
TIME...MOT...LOC 2329Z 218DEG 8KT 3308 8438 3285 8410 3274 8411
Special weather statement, Jul 12, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT TUE JUL 12 2016

GAZ044-045-054-055-130045-
DEKALB GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
802 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...SOUTH
FULTON...CLAYTON AND NORTHEASTERN FAYETTE COUNTIES UNTIL 845 PM
EDT...

AT 800 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
RIVERDALE TO NEAR FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...FAYETTEVILLE...JONESBORO...EAST POINT...UNION CITY...
FOREST PARK...RIVERDALE...COLLEGE PARK...MORROW...HAPEVILLE...LAKE
CITY...ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...CONLEY...
FORT GILLEM...REX...LAKE SPIVEY...ELLENWOOD AND IRONDALE.

LAT...LON 3353 8454 3364 8449 3367 8438 3366 8435
      3368 8435 3370 8426 3365 8425 3365 8428
      3364 8428 3363 8426 3361 8426 3359 8424
      3358 8426 3355 8427 3355 8429 3350 8428
      3343 8456
TIME...MOT...LOC 0000Z 238DEG 11KT 3356 8443 3349 8450

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:17 PM EDTSpecial Weather StatementFFCTwiggs28 min
Jul 12, 8:19 PM EDTSpecial Weather StatementFFCJohnson41 min
Jul 12, 8:36 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 12, 8:54 PM EDTSpecial Weather StatementFFCJohnson, Wilkinson51 min
Jul 12, 9:36 PM EDTSpecial Weather StatementFFCEmanuel39 min
Jul 12, 9:54 PM EDTSpecial Weather StatementFFCJefferson36 min
Jul 13, 4:51 PM EDTSpecial Weather StatementFFCLumpkin, White54 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.